To the Editor.
—Although thrombotic complications in patients with idiopathic thrombocytopenic purpura (ITP) have been seen occasionally,1-5 an association with deep-vein thrombosis during treatment with tranexamic acid has not been reported, to our knowledge.
Report of a Case.
—An 83-year-old man, previously healthy, developed a hematoma on his back after trauma. He was diagnosed as having chronic ITP because of a decrease in the platelet count to 40 × 109/L (40 × 103/mm3) (normal, 117 to 327 × 109/L [117 to 327 × 103/mm3]); prolongation of bleeding time to 9.5 minutes (normal, two to five minutes); numerous petechiae (by the Rumpel-Leede test); a decrease of platelet aggregation by adenosine diphosphate to 25% (normal, 40% to 80%); an increase of platelet-associated immunoglobulin to 35.9 ng/mL/107 platelets (normal, 9 to 20 ng/mL/107 platelets); and reduced production of platelets in
Endo Y, Nishimura S, Miura A. Deep-Vein Thrombosis Induced by Tranexamic Acid in Idiopathic Thrombocytopenic Purpura. JAMA. 1988;259(24):3561–3562. doi:10.1001/jama.1988.03720240023026
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.